Illinois, 2001Flood in Illinois, October 13, 2001
October 13, 2001 · NWS PAH · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Oct 13, 1:55 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Oct 13, 1:55 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
255 PM CDT SAT OCT 13 2001
CONCERNS FOR THIS FORECAST CONTINUE TO INVOLVE WIDESPREAD RAINS AND
THE POTENTIAL FOR HEAVY RAIN AND DAMAGING WINDS.
A LARGE AREA OF RAIN WITH EMBEDDED HEAVIER CELLS HAS ENGULFED THE
CWFA THIS AFTERNOON...BUT NO LIGHTNING STRIKES HAVE BEEN NOTED.
ALREADY THIS AFTERNOON...HAVE RECEIVED REPORTS OF TREES AND POWER
POLES DOWNED WITH WIND GUSTS OF ONLY 35 TO 40 MPH...IN AN AREA OF
ENHANCED RAINFALL ACROSS WILLIAMSON COUNTY ILLINOIS.
THE MODELS DO NOT INDICATE MUCH IF ANY INSTABILITY FOR THIS SYSTEM
TO WORK WITH...SO SHOULD NOT SEE WIDESPREAD THUNDERSTORMS...BUT MORE
LIKELY RAIN WITH AN OCCASSIONAL RUMBLE OF THUNDER. IN THE ABSENCE
OF THUNDER AND ASSOCIATED HIGH RAINFALL RATES...WILL NOT ISSUE A
FLASH FLOOD WATCH AT THIS TIME DESPITE ONE-HOUR FLASH FLOOD GUIDANCE
VALUES IN THE 1 TO 1.5 INCH RANGE ACROSS THE AREA. STRONG GRADIENT
WINDS GUSTING UP TO 40 MPH AT TIMES...COUPLED WITH THE PERSISTENT
RAINS ARE CAUSING PROBLEMS AS MENTIONED ABOVE...BUT THIS SHOULD DIE
DOWN LATER THIS AFTERNOON. SEE NO REASON TO MENTION SEVERE WORDING
IN ZONES AT THIS TIME...BUT WILL MENTION LOCALLY HEAVY RAIN IN ALL
BUT FAR WESTERN ZONE GROUP.
THE MODELS ALL BRING AN END TO THE RAIN FROM WEST TO EAST TONIGHT.
WITH FAR WESTERN ZONES SEEING ONLY SCATTERED SHOWERS THROUGH THIS
EVENING. THE AVN IS SLIGHTLY SLOWER THAN THE MESOETA IN THE DRYING
AND CLEARING PROCESS. BUT EITHER WAY IT WILL BE PARLTY CLOUDY TO
MOSTLY SUNNY TOMORROW. JUST TO BE SAFE WILL MENTION A SLIGHT CHANCE
OF SHOWERS EARLY IN EASTERN ZONES TOMORROW...JUST IN CASE THE SLOWER
AVN SOLUTION IS NOT SLOW ENOUGH.
THE MODELS ALL ARE IN GENERAL AGREEMENT IN BRINGING DOWN AN IMPULSE
IN THE NORTHWEST FLOW ON MONDAY AND MONDAY NIGHT. LOW-LEVEL WARM
ADVECTION IS LEADING THE MODELS TO GENERATE PRECIPITATION WITH THIS
SYSTEM AND MAV/FAN GUIDANCE BELIEVES IT. WILL INTRODUCE A SLIGHT
CHANCE OF RAIN FROM NORTHWEST TO SOUTHEAST MONDAY AFTERNOON AND
EVENING. THIS SYSTEM WILL ALSO USHER IN A RE-ENFORCING BLAST OF
COOL CANADIAN AIR FOR TUESDAY.
THE FORECAST WILL REMAIN DRY FROM TUESDAY THROUGH SATURDAY WITH A
GENERAL WARMING TREND THROUGH THE LAST HALF OF THE WEEK.
IN GENERAL...STAYED WITHIN THE RANGE OF AVAILABLE GUIDANCE
TEMPERATURES THROUGHOUT THE FORECAST.
.PAH...NONE.
DRS
In the hours before
Special weather statement, Oct 13, 11:45 AM CST, 4 hours 30 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-132000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1245 PM CDT SAT OCT 13 2001
...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA...
THREATS...
OCCASIONAL SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION TODAY.
THERE IS A SLIGHT RISK THAT A FEW OF THE THUNDERSTORMS MAY BECOME
SEVERE. THE SLIGHT RISK AREA ENCOMPASSES THE ENTIRE QUAD STATE
REGION...WITH DAMAGING DOWNBURST WINDS BEING THE PRIMARY THREAT. IN
ADDITION...LOCALLY HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS.
DISCUSSION...
A VIGOROUS MID AND UPPER-LEVEL STORM SYSTEM WILL SLOWLY MOVE EAST
ACROSS THE CENTRAL UNITED STATES THIS AFTERNOON AND TONIGHT. AT THE
SURFACE A COLD FRONT WILL PUSH EASTWARD TO NEAR THE MISSISSIPPI
RIVER BY EARLY EVENING AND THROUGH THE REST OF THE QUAD-STATE REGION
BY MIDNIGHT. VERY STRONG AND GUSTY SOUTH WINDS WILL DEVELOP AHEAD
OF THE COLD FRONT WITH SOME GUSTS UP TO 40 MPH POSSIBLE WITHOUT
THUNDERSTORMS PRESENT. ANY ADDITIONAL DOWNBURT WINDS FROM
THUNDERSTORMS IN THIS ENVIRONMENT WILL CREATE THE POSSIBILITY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH.
THE LARGE AREA OF PRECIPITATION AND ASSOCIATED CLOUD COVER EXPECTED
TO AFFECT THE ENTIRE AREA THIS AFTERNOON WILL LIMIT THE AMOUNT OF
INSTABILITY AND THEREFORE HAIL IS NOT EXPECTED WITH THE STORMS THIS
AFTERNOON OR THIS EVENING.
THE STRONG SOUTH WINDS HAVE BROUGHT CONSIDERABLE LOW-LEVEL MOISTURE
INTO THE AREA WHICH WILL RESULT IN THE POSSIBILITY OF LOCALLY HEAVY
RAINFALL. WIDESPREAD RAINFALL AMOUNTS OF AT LEAST AN INCH ARE
EXPECTED...BUT ISOLATED LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAIN
WITH THE STRONGEST STORMS.
STORM MOVEMENT WILL BE NORTHEAST AT 35 TO 45 MPH.
SPOTTER ACTIVATION...
SPOTTER ACTIVATION IS POSSIBLE...PRIMARILY THIS AFTERNOON AND EARLY
THIS EVENING OVER THE ENTIRE QUAD-STATE AREA.
DRS
Special weather statement, Oct 13, 1:15 PM CST, 3 hours before
ILZ075>078-081>083-085>087-089>091-094-INZ081-082-085>088-KYZ001>022-
132200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
215 PM CDT SAT OCT 13 2001
...LOCAL WIND GUSTS 40 TO 50 MPH POSSIBLE WITH RAIN THIS AFTERNOON...
AT 2 PM...A NARROW...BUT INTENSE BAND OF SHOWERS...WERE LOCATED
FROM CLINTON KENTUCKY...NORTH TO KARNAK...BENTON AND MOUNT VERNON
ILLINOIS.
ALONG AND JUST AHEAD OF THIS RAIN...STRONG WIND GUSTS OF 40 TO 50
MPH CAN BE EXPECTED TO OCCUR. THESE WINDS ARE NOT ASSOCIATED WITH
THUNDERSTORM ACTIVITY...BUT DUE TO STRONG WINDS ALOFT BEING
DIRECTED TOWARD THE GROUND.
THESE WIND GUSTS WILL LIKELY BUFFET AND TOSS LOOSE OBJECTS LEFT
OUTDOORS...AS WELL AS BREAK TREE LIMBS. THESE WINDS MAY ALSO CAUSE
TREES...POWER LINES AND OTHER STRUCTURES...WEAKENED BY RECENT HEAVY
RAINFALL TO TOPPLE OVER.
SHORTLY BEFORE 2 PM...ILLINOIS STATE POLICE REPORTED 4 TO 5 POWER
POLES DOWN ALONG ROUTE 13...NEAR THE JACKSON...WILLIAMSON COUNTY
BORDER. SEVERAL REPORTS OF TREES DOWN WERE ALSO RECEIVED IN THE SAME
AREA.
A PEAK WIND GUSTS OF 39 MPH WAS REPORTED BY EMERGENCY SERVICES IN
MARION ILLINOIS.
THIS RAIN AND STRONG WINDS WILL MOVE NEAR AN ALBION ILLINOIS TO
MURRAY KENTUCKY LINE BY 4 PM...THEN ONWARD TO PRINCETON
INDIANA...CADIZ KENTUCKY LINE THROUGH 5PM.
PERSONS TRAVELING ACROSS SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND
WESTERN KENTUCKY THIS AFTERNOON SHOULD REMAIN AWARE OF THE
POTENTIAL FOR STRONG WIND GUSTS.
Flood, Pulaski
- When
- October 13, 4:15 PM CST to 5:00 PM CST
- Where
- Pulaski County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.223, -89.127 (the zone’s center; the record gives no point)
An extended period of showers and thunderstorms caused minor flooding of some roadways. Problem spots were on Illinois Routes 37 and 169. The roads remained passable.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, October 13, 2001$250,000 · F3 · 1 event
- Flash Flooding and Damaging Wind in Illinois, October 13, 20011 death · 6 injured · $285,000 · 50 kt wind · 5 events
- High Wind in Alabama, October 13, 20011 death · $1,000 · 1 event
- Tornado in Alabama, October 13, 2001$200,000 · F2 · 1 event
- Tornadoes and Flash Flooding in Mississippi, October 13, 2001$198,000 · F1 · 41 events
- Tornado in Texas, October 13, 2001$1.0 million · F1 · 1 event
- Tornado in Florida, October 13, 2001$750,000 · F1 · 1 event
- Tornado in Florida, October 13, 2001$625,000 · F1 · 1 event
- Flash Flooding in Mississippi, October 13, 2001$1.1 million · 4 events
- Damaging Wind in Louisiana, October 13, 2001$1.0 million · 1 event
- Tornado in Florida, October 13, 2001$300,000 · F1 · 1 event
- Damaging Wind in Louisiana, October 13, 20014 injured · $150,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5269968.